MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 MARATHON; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 MARATHON; CATHETER, CONTINUOUS FLUSH
Model Number 105-5056
Medical Device Problem Codes Break (1069); Leak/Splash (1354); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that there was a marathon leak and damage.The patient was undergoing surgery for treatment of intra-arterial chemo.The access vessel was the ophthalmic artery with a diameter of 3mm.It was noted the patient's vessel tortuosity was moderate.The patient is alive with no injury.It was reported that during the procedure, marathon batch d063934db2 was a problem.At the time of injecting the contrast and performing the passage of the microguide, it was evident that the contrast was coming out of the side of the device, observing that the microcatheter was damaged broken.Faced with this situation, the doctor proceeded to return the microcatheter and requested a new one.The second microcatheter delivered was used without problems and worked correctly during the procedure.There was a catheter leak in the proximal section.The catheter was inspected/tested prior to use.The leak was observed during use of the catheter.The catheter was crushed.It was indicated that there were patient symptoms or complications associated with this event.There was medical or surgical intervention needed to prevent a permanent impairment of function.The event led to or extended patient hospitalization.There was no injury as a result of the event.The device and any accessories were prepared as indicated in the ifu.Additional information was received reporting the patient is having a good recovery.There are no procedural/post-procedural imaging (ct, angio, etc.) available.The patient did not experience any symptoms related to this event.The patient suffered no injuries.The catheter damage/lead did not lead to or extend patient hospitalization.There was no medical/surgical intervention needed as a result of the catheter damage/leak.

Brand Name
MARATHON
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24405661
Report Number2029214-2026-00297
Device Sequence Number13198645
Product Code KRA
Combination Product (Y/N)N
Initial Reporter CountryEC
PMA/510(K) Number
K093750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number105-5056
Device Catalogue Number105-5056
Device Lot NumberD063934
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2026
Supplement Date Received by Manufacturer07/01/2026
Initial Report FDA Received Date02/20/2026
Supplement Report FDA Received Date07/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown